Skip to main content

Derivations on ideals in commutative AW*-algebras


LetA be a commutativeAW*-algebra.We denote by S(A) the *-algebra of measurable operators that are affiliated with A. For an ideal I in A, let s(I) denote the support of I. Let Y be a solid linear subspace in S(A). We find necessary and sufficient conditions for existence of nonzero band preserving derivations from I to Y. We prove that no nonzero band preserving derivation from I to Y exists if either Y ⊂ Aor Y is a quasi-normed solid space. We also show that a nonzero band preserving derivation from I to S(A) exists if and only if the boolean algebra of projections in the AW*-algebra s(I)A is not σ-distributive.

This is a preview of subscription content, access via your institution.


  1. 1.

    S. Albeverio, Sh. A. Ayupov, and K. K. Kudaybergenov, “Structure of derivations on various algebras of measurable operators for type I von Neumann algebras,” J. Funct. Anal. 256(9), 2917–2943 (2009).

    Article  MATH  MathSciNet  Google Scholar 

  2. 2.

    A. F. Ber, V. I. Chilin, and F. A. Sukochev, “Non-trivial derivations on commutative regular algebras,” Extracta Math. 21(2), 107–147 (2006).

    MATH  MathSciNet  Google Scholar 

  3. 3.

    A. F. Ber and F. A. Sukochev, “Derivations in the Banach ideals of τ -compact operators,” (ArXiv:1204.4052 v1 [math.OA] 2012).

  4. 4.

    A. F. Ber, F. A. Sukochev, and V. I. Chilin, “Derivations in commutative regular algebras,” Math. Notes 75(3), 418–419 (2004) [Mat. Zametki 75 (3), 453–454 (2004)].

    Article  MATH  MathSciNet  Google Scholar 

  5. 5.

    S. K. Berberian, Baer *-Rings (Springer-Verlag, New York-Berlin, 1972).

    Book  Google Scholar 

  6. 6.

    V. I. Chilin, “Partially ordered Baer involutive algebras,” J. SovietMath. 37, 1449–1472 (1987) [Itogi Nauki i Techniki. Current Problems in Mathematics. Newest Results 27, 99–128 (1985)].

    MATH  Google Scholar 

  7. 7.

    A. E. Gutman, A. G. Kusraev, and S. S. Kutateladze, “The Wickstead problem,” Sib. Èlectron. Mat. Izv. 5, 293–333 (2008).

    MathSciNet  Google Scholar 

  8. 8.

    L. V. Kantorovich and G. P. Akilov, Functional Analysis (Pergamon Press, Oxford, 1982) [Functional Analysis (Nauka, Moscow, 1984].

    MATH  Google Scholar 

  9. 9.

    S. G. Kreĭn, Yu. I. Petunin, and E. M. Semenov, Interpolation of Linear Operators (Amer. Math. Soc., Providence, RI, 1982). [Interpolation of Linear Operators (Nauka, Moscow, 1978)].

    Google Scholar 

  10. 10.

    A. G. Kusraev, Vector Duality and Its Applications (Nauka, Novosibirsk, 1985) [in Russian].

    MATH  Google Scholar 

  11. 11.

    A. G. Kusraev, Dominated Operators (Kluwer, Dordrecht, 2000) [Dominated Operators (Nauka, Moscow, 2003)].

    Book  MATH  Google Scholar 

  12. 12.

    A. G. Kusraev, “Automorphisms and derivations on a universally complete complex f-algebra,” Sibirsk. Mat. Zh. 47(1), 97–107 (2006) [Siberian Math. J. 47 (1), 77–85 (2006)].

    Article  MATH  MathSciNet  Google Scholar 

  13. 13.

    D. Olesen, “Derivations of AW*-algebras are inner,” Pacific J. Math. 53(1), 555–561 (1974).

    Article  MATH  MathSciNet  Google Scholar 

  14. 14.

    S. Sakai, C*-Algebras and W*-Algebras (Springer-Verlag, Berlin-Heidelberg-New York, 1971).

    Book  Google Scholar 

  15. 15.

    I. E. Segal, “A non-commutative extension of abstract integration,” Ann. of Math. (2) 57, 401–457 (1953).

    Article  MATH  MathSciNet  Google Scholar 

  16. 16.

    D. A. Vladimirov, Boolean Algebras (Nauka, Moscow, 1969) [in Russian].

    Google Scholar 

Download references

Author information



Corresponding author

Correspondence to V. I. Chilin.

Additional information

Original Russian Text © V.I. Chilin and G.B. Levitina, 2013, published in Matematicheskie Trudy, 2013, Vol. 16, No. 1, pp. 63–88.

About this article

Cite this article

Chilin, V.I., Levitina, G.B. Derivations on ideals in commutative AW*-algebras. Sib. Adv. Math. 24, 26–42 (2014).

Download citation


  • boolean algebra
  • commutative AW*-algebra
  • ideal
  • derivation